Ask The Doctor > Questions & Answers > Irregular bleeding caused by Depo-Provera

Irregular bleeding caused by Depo-Provera

Patient: Three weeks ago I took the depo-provera contraceptive injection, It was injected on the third day of my period. My period stopped in the next 3 days. I was not sexually active for the next week after that and I had no signs of bleeding. However, I then became sexually active with my partner and I experienced bleeding. The bleeding only occurs while we are having sex, I may experience a few odd spots during the day, but it is very uncommon for that to happen. The only time I find the bleeding is once something has penetrated my vagina. This has been going on for about 2 weeks and I have started to become extremely worried. Please help me.

 

 

Symptoms: Irregular vaginal bleeding, bleeding only during sexual intercourse or penetration

 

 

Doctor: Thank you for your query.These are the side effects of the injection Depo – Provera which is a contraceptive a dvised for women who don’t wish to plan for a pregnancy for a long time. It is advisable to see your health care provider who will examine and then suggest suitable remedies.Hope that answers your query.Have a good day.

Comments / Follow Ups

Guest: dear doc….
ive shot a depo vere last april 11 2014
and i had a mens 27 april to may 2 2014….
im waiting for my next period.. and now i have a spottings in 3 days now… is it also a side effects of depo shot???

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment